Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jun 19, 2009, 7:39 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 19, 2009, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:53 PM CDT | FLASH FLOOD | Waukesha, WI | WAIST DEEP WATER...NUMEROUS ROADS COMPLETELY FLOODED AND IMPASSABLE ON SOUTHSIDE |
| Jun 19, 8:01 PM CDT | FLASH FLOOD | 2 Se Waukesha, WI | FOX RIVER OUT OF ITS BANKS...VEHICLES FLOATING IN DOWNTOWN WAUKESHA DUE TO THE FLOOD WATERS |
| Jun 19, 8:30 PM CDT | FLASH FLOOD | 1 Ne New Berlin, WI | NUMEROUS ROADS FLOODED BETWEEN SUNNYSLOPE ROAD...LINCOLN AVENUE...BROOKLAND ROAD...AND GLENDALE DRIVE. |
| Jun 19, 8:58 PM CDT | HEAVY RAIN 1.3 | West Allis, WI | 2 HOUR RAINFALL. STREET FLOODING AND LOTS OF STANDING WATER IN YARDS. |
| Jun 19, 9:00 PM CDT | HEAVY RAIN 1.82 | 2 Nw Greenfield, WI | 2 HOUR RAINFALL...GNDW3 MMSD GAUGE. |
| Jun 19, 9:00 PM CDT | HEAVY RAIN 2.09 | Hales Corners, WI | 2 HOUR RAINFALL...HCRW3 MMSD GAUGE. |
| Jun 19, 9:00 PM CDT | HEAVY RAIN 3.65 | Milwaukee International, WI | 24 HOUR RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 200039
FFWMKX
WIC079-133-200330-
/O.NEW.KMKX.FF.W.0006.090620T0039Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
739 PM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND SOUTHERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
CENTRAL AND SOUTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 1030 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OF 1 AND 2 INCHES AN HOUR ARE OCCURRING
WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...CUDAHY...DOWNTOWN MILWAUKEE...DOWNTOWN WAUKESHA...ELM
GROVE...FRANKLIN...GREENDALE...GREENFIELD...HALES CORNERS...
MUKWONAGO...MUSKEGO...NEW BERLIN...OAK CREEK...SOUTH MILWAUKEE...
ST. FRANCIS...WALES...WAUWATOSA...WEST ALLIS...WEST MILWAUKEE...
WHITEFISH BAY...BIG BEND...DOUSMAN...LAPHAM PEAK STATE PARK...
MILWAUKEE COUNTY ZOO...MILWAUKEE HOAN BRIDGE...MILWAUKEE
INTERNATIONAL AIRPORT...NORTH PRAIRIE...UW-MILWAUKEE CAMPUS AND
WAUKESHA AIRPORT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 4284 8854 4304 8854 4313 8789 4309 8785
4302 8788 4300 8787 4296 8783 4287 8783
4284 8781
$$
BORGHOFF3 follow-up statements
000
WGUS73 KMKX 200115
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT FRI JUN 19 2009
WIC079-133-200330-
/O.CON.KMKX.FF.W.0006.000000T0000Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
815 PM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
CENTRAL AND SOUTHERN MILWAUKEE AND CENTRAL AND SOUTHERN WAUKESHA
COUNTIES...
AT 811 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WIDESPREAD...
SIGNIFICANT FLASH FLOODING IN WAUKESHA...WITH CARS FLOATING
DOWNTOWN. HEAVY RAIN IS BEGINNING TO DIMINISH...BUT FLASH FLOODING
WILL CONTINUE FOR AT LEAST A COUPLE MORE HOURS IN THE WARNING AREA.
DO NOT DRIVE OR WALK INTO FLOOD WATERS. THIS IS A VERY DANGEROUS AND
LIFE THREATENING SITUATION
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAPHAM PEAK
STATE PARK...WAUKESHA AIRPORT...MILWAUKEE HOAN BRIDGE...MILWAUKEE
COUNTY ZOO...UW-MILWAUKEE CAMPUS...MILWAUKEE TIMMERMAN AIRPORT...
DOWNTOWN MILWAUKEE...STATE FAIR PARK...WHITEFISH BAY...WEST
MILWAUKEE...WEST ALLIS...WAUWATOSA...DOWNTOWN WAUKESHA...WALES...ELM
GROVE...DOUSMAN AND BROOKFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4284 8854 4304 8854 4313 8789 4309 8785
4302 8788 4300 8787 4296 8783 4287 8783
4284 8781
$$
BORGHOFF000
WGUS73 KMKX 200147
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 PM CDT FRI JUN 19 2009
WIC079-133-200330-
/O.CON.KMKX.FF.W.0006.000000T0000Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
847 PM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
MILWAUKEE AND SOUTHERN WAUKESHA COUNTIES...
AT 840 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT
FLOODING IN PARTS OF WAUKESHA WHERE STREETS HAD 2-3 FEET OF WATER
OVER THEM AND WERE IMPASSIBLE.
RAIN WILL TAPER OFF AND END IN THE NEXT HOUR BUT RUNOFF WILL
CONTINUE FOR SOME TIME. RADAR AND RAIN GAUGE DATA INDICATE THAT 1
TO 1.5 INCHES OF RAIN FELL IN AN HOURS TIME BETWEEN 7 AND 8 PM.
SOME OF THE CREEKS AND RIVERS MOST LIKELY TO BE IN FLOOD INCLUDE
RYAN CREEK...OAK CREEK...ROOT RIVER...FOX RIVER...AND POPLAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4284 8854 4298 8854 4309 8785 4302 8788
4296 8783 4287 8783 4284 8781
$$
CRAVEN000
WGUS73 KMKX 200324
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1024 PM CDT FRI JUN 19 2009
WIC079-133-200333-
/O.EXP.KMKX.FF.W.0006.000000T0000Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
1024 PM CDT FRI JUN 19 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT FOR MILWAUKEE
AND SOUTHERN WAUKESHA COUNTIES...
SIGNIFICANT RAINFALL IS OVER FOR TONIGHT. ADDITIONAL RAIN SHOWERS
SHOULD NOT AGGRAVATE EXISTING FLOODING PROBLEMS. RUNOFF AND HIGH
WATER WILL CONTINUE OVERNIGHT.
DO NOT DRIVE INTO FLOODED AREAS. THERE HAVE BEEN NUMEROUS WATER
RESCUES AND STALLED CARS RESULTING FROM PERSONS DRIVING INTO FLOODED
ROADWAYS.
TURN AROUND...DONT DROWN.
LAT...LON 4284 8854 4298 8854 4309 8785 4302 8788
4296 8783 4287 8783 4284 8781
$$
CRAVENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:52 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 2:52 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CDT FRI JUN 19 2009 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS REDEVELOPING LATE THIS AFTERNOON/EVENING THEN ON MUCH WARMER TEMPS FOR NEXT WEEK. .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN FOCUS ON THE SHORT TERM IS OBVIOUSLY THIS EVENING. THE FINAL IN A SERIES OF UPPER LEVEL DISTURBANCES LATE THIS WEEK IS EVIDENT ON RADAR AND SATELLITE OVER EASTERN NEBRASKA AND WESTERN IOWA AT 19Z. THIS FEATURE WILL PROPAGATE EAST NORTHEAST ACROSS SOUTHERN WISCONSIN THIS EVENING. CLOUDS IN ASSOCIATION WITH THIS MORNING/S MCS HAVE CLEARED ACROSS THE CWA EARLY THIS AFTERNOON AND INSTABILITY IS ALREADY RAPIDLY RECOVERING ACROSS ERN IA AND SWRN WI. VIGOROUS THUNDERSTORM DEVELOPMENT HAS JUST BEGUN OVER SOUTHEAST NEBRASKA AND THIS IS EXPECTED TO FOLLOW THE BEST CAPE GRADIENT OVER SOUTHERN WI THIS EVENING. BULK SHEAR OF 35-40 KNOTS WILL REMAIN IN PLACE FOR THE EVENING HOURS...SO SOME OF THESE STORMS WILL BECOME OR REMAIN SEVERE AS THEY TRACK ACROSS THE CWA. THE 00Z 3KM ARW WRF REFLECTIVITY DISPLAYED THE EVOLUTION OF THE MORNING MCS ALMOST PERFECTLY...AND CONTINUES TO DO SO FOR THE NEXT SHORT WAVE. THAT MODEL EXPLODES CONVECTION ACROSS THE CWA AROUND 22Z AND I HAVE A HARD TIME NOT BELIEVING IT. THE NAM QPF FIELDS ARE NOT REALLY RELIABLE GIVEN WHAT CURRENTLY IS HAPPENING...BUT THE GFS AND ECMWF ARE CLOSER. WILL GO CATEGORICAL POPS THIS EVENING FOR MOST OF THE AREA...WITH NUMEROUS WORDING IN THE NORTH. THE MAIN THREAT WITH THE NEXT ROUND OF STORMS IS HEAVY RAIN AND FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 3-5 INCHES WERE REPORTED LAST NIGHT...AND ANOTHER 2-3 INCHES WILL BE POSSIBLE TONIGHT. BACKBUILDING STORMS WITH MBE VELOCITIES OF 5-15 KNOTS...INCREASING 850 MB JET POINTED TOWARD CWA AND THE LEFT EXIT REGION OF THE UPPER JET CENTERED OVER THE CWA...PRECIPITABLE WATER VALUES OF 1.8-2.0 INCHES /170 PERCENT ABOVE NORMAL/...AND A WARM CLOUD DEPTH OF ALMOST 14KFT ALL SUPPORT A SERIOUS THREAT OF FLASH FLOODING. HAVE ALREADY ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN TWO TIERS OF COUNTIES WHERE THE HEAVIEST RAIN FELL UNTIL MIDNIGHT. FLASH FLOOD GUIDANCE HAS BEEN HACKED CONSIDERABLY SINCE YESTERDAY AFTERNOON...WITH MILWAUKEE COUNTY NOW BEING 1.7 INCHES WITHIN 6 HOURS AND 1.0 INCH IN ONE HOUR. IF ANOTHER SEVERAL INCHES FALL ON THOSE SAME FAVORED AREAS...SIGNIFICANT FLASH FLOODING CAN BE EXPECTED. THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT. NO COLD AIR ADVECTION IS EXPECTED BEHIND THIS FRONT. WITH MOSTLY SUNNY SKIES AND 925 MB TEMPS AROUND 22C...EXPECT HIGHS IN THE UPPER 80S FOR SATURDAY. ANOTHER SHORT WAVE WILL APPROACH THE WESTERN GREAT LAKES LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. SOME CAPE IS PRESENT DURING THIS TIME TO INCLUDE A CHANCE OF THUNDER...ESPECIALLY SUNDAY NIGHT. THE WAVE WILL THEN KICK EAST BY MONDAY AND THE HEAT BEGINS. .LONG TERM...MONDAY THROUGH NEXT FRIDAY. MAIN STORY IN THE EXTENDED IS A POTENTIALLY PROLONGED PERIOD OF VERY WARM OR HOT WEATHER FOR MUCH OF NEXT WEEK. THERMAL RIDGE WILL PARK ITSELF OVER THE WESTERN GREAT LAKES FROM MONDAY THROUGH AT LEAST WEDNESDAY. I PREFERRED THE ECMWF DEPICTION OF THE RIDGE...WHICH IS WHAT HPC FAVORED AS WELL. GFS BREAKS DOWN THE RIDGE PERIODICALLY WITH MCS FORMATION...BUT I BELIEVE IT WILL BE TOO CAPPED AND ANY MCS/S WILL RIDE WELL TO THE NORTH OF THE STATE. THICKNESSES AROUND 580 DAM AND HEIGHTS APPROACH 588. NAM...DGEX...AND ECMWF 2 M TEMPS ALREADY RISE INTO THE LOWER 90S MONDAY WITH 925 TEMPS IN THE 26-28C RANGE. WITH LITTLE WIND TO WIC HEAT FROM THE SURFACE /CAUSING SUPER ADIABATIC PROFILE/...COULD SEE SOME MID 90S IN PLACES. WEAK FLOW WILL PROMOTE THE LAKE BREEZE EACH DAY...BUT IT SHOULD BE CONFINED FAIRLY CLOSE TO THE SHORE...ESPECIALLY AS THE LAKE WATER WARMS. DEW POINTS IN THE 60S WILL MAKE IT FEEL A LITTLE WARMER. OVERNIGHT LOWS COULD REMAIN WELL INTO THE 70S AS SHOWN IN 2 M TEMPS. CONDITIONS REMAIN VERY SIMILAR THROUGH WEDNESDAY BEFORE THE RIDGE BEGINS TO BREAK DOWN AS THE NEXT TROUGH APPROACHES AND BRINGS THE NEXT CHANCE FOR THUNDERSTORMS. && .AVIATION...SHOWERS AND TSTORMS ARE EXPECTED AGAIN LATE THIS AFTERNOON THROUGH TONIGHT AS A SHORTWAVE TROUGH AND LOW PRESSURE AREA/FRONT MOVE ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND VSBYS ARE EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR IN THE MORE INTENSE TSTORMS. IN THE WAKE OF THE TROUGH/FRONT...EXPECT A FEW VFR CLOUDS DUE TO RESIDUAL MOISTURE AND DIURNAL HEATING ON SAT. WINDS ALONG THE LAKE MAY BE HIGHER OVERNIGHT THROUGH SATURDAY MORNING DUE TO THE STRONGER PRESSURE GRADIENT OF THE INTENSIFYING LOW AS IT PASSES OVER LAKE MICHIGAN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ062>072. LM...NONE. && SHORT/LONG TERM...18 BORGHOFF AVIATION/MARINE...13 MRC
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT FRI JUN 19 2009 WIZ046-047-051-052-056>060-062>072-201900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 335 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS. A FEW TORNADOES ARE ALSO POSSIBLE. HEAVY RAINFALL OF ONE TO TWO INCHES MAY ACCOMPANY THE THUNDERSTORMS PRODUCING AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT ALONG AND SOUTH OF A LINE FROM SPRING GREEN TO WAUNAKEE TO WATERTOWN AND GLENDALE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. LMZ643>646-201900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT...WEDNESDAY NIGHT AND THURSDAY. WWW.WEATHER.GOV/MKX MRC
In the hours before
Special weather statement, Jun 19, 6:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 636 PM CDT FRI JUN 19 2009 WIZ063>065-068>070-200015- DANE-GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA- 636 PM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORM MOVING TOWARD FAR SOUTHERN WISCONSIN FROM NORTHERN ILLINOIS... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES SOUTHEAST OF WHITEWATER TO 18 MILES SOUTHWEST OF BELOIT IN NORTHERN ILLINOIS...MOVING NORTH AT 25 MPH. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING 50 TO 60 MPH WIND GUSTS FROM ROCKFORD EAST TO WOODSTOCK AND MCHENRY. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SHARON BY 700 PM CDT... BELOIT BY 705 PM CDT... CLINTON BY 710 PM CDT... DARIEN AND JANESVILLE AIRPORT BY 715 PM CDT... IF THESE THUNDERSTORMS INCREASE IN INTENSITY AS THEY PUSH TOWARD SOUTHERN WISCONSIN...THEN A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR ROCK AND WALWORTH COUNTIES. GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MBK
Local storm report, Jun 19, 6:38 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
638 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL PLEASANT PRAIRIE 42.55N 87.93W
06/19/2009 M1.00 INCH KENOSHA WI TRAINED SPOTTER
I94 NEAR STH 165...ALSO WIND GUSTS AROUND 60 TO 70 MPH
&&
CEOSpecial weather statement, Jun 19, 6:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 649 PM CDT FRI JUN 19 2009 WIZ052-058>060-063>066-200045- DANE-DODGE-JEFFERSON-MILWAUKEE-OZAUKEE-SHEBOYGAN-WASHINGTON-WAUKESHA- 649 PM CDT FRI JUN 19 2009 ...THUNDERSTORMS INCREASING ACROSS JEFFERSON AND WAUKESHA COUNTIES... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF JACKSON TO 4 MILES WEST OF OKAUCHEE LAKE TO FORT ATKINSON...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MERTON BY 655 PM CDT... SAUKVILLE AND HARTLAND BY 700 PM CDT... PORT WASHINGTON AND LAPHAM PEAK STATE PARK BY 705 PM CDT... MEQUON AND WALES BY 710 PM CDT... WAUKESHA AIRPORT BY 715 PM CDT... MILWAUKEE TIMMERMAN AIRPORT AND DOWNTOWN WAUKESHA BY 720 PM CDT... GLENDALE AND WAUWATOSA BY 725 PM CDT... GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MBK
Local storm report, Jun 19, 6:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
650 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD KENOSHA 42.58N 87.82W
06/19/2009 KENOSHA WI EMERGENCY MNGR
WATER UP TO WINDOWS OF CAR...STREETS FLOODED
&&
CEOLocal storm report, Jun 19, 6:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD PLEASANT PRAIRIE 42.55N 87.93W
06/19/2009 KENOSHA WI EMERGENCY MNGR
STREETS FLOODED
&&
CEOLocal storm report, Jun 19, 7:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HEAVY RAIN 1 NW KENOSHA 42.59N 87.83W
06/19/2009 M2.00 INCH KENOSHA WI AMATEUR RADIO
2 INCHES FELL IN LAST HOUR
0656 PM FLASH FLOOD 1 NW KENOSHA 42.59N 87.83W
06/19/2009 KENOSHA WI AMATEUR RADIO
MINOR STREET FLOODING REPORTED
&&
CEOThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | River Flood Warning | MKX | Milwaukee | 38 hr |
| Jun 19, 7:18 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Jun 19, 8:54 PM CDT | River Flood Warning | MKX | Milwaukee | 7 hr |
| Jun 19, 8:58 PM CDT | River Flood Warning | MKX | Kenosha | 9 days |
| Jun 19, 9:12 PM CDT | River Flood Watch | MKX | Racine | 10 hr |
| Jun 19, 9:41 PM CDT | River Flood Warning | MKX | Milwaukee | 7 hr |
| Jun 20, 12:18 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Waukesha | 3 hr |
| Jun 20, 12:25 AM CDT | River Flood Warning | MKX | Racine | 4 hr |
| Jun 20, 7:21 AM CDT | River Flood Warning | MKX | Racine | 46 hr |
| Jun 20, 9:37 AM CDT | River Flood Warning | MKX | Rock | 11 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.